Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 5, 2015, 4:21 PM EDT for Carroll County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 5, 2015, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
208
WWUS81 KRNK 052021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUL 5 2015
VAZ016-052045-
CARROLL-
421 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL COUNTY...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR FANCY GAP...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FANCY GAP...
GLADESBORO...
GALAX HILLSVILLE AIRPORT...
AND WOODLAWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3664 8090 3687 8077 3684 8056 3682 8055
3658 8074
TIME...MOT...LOC 2021Z 211DEG 20KT 3667 8077
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:55 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 5, 3:55 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN JUL 5 2015
.SYNOPSIS...
AN UPPER LOW OVER EAST TENNESSEE WILL SLOWLY LIFT NORTHEAST
TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE MONDAY. THIS SYSTEM
WILL CREATE SHOWERS AND THUNDERSTORMS FOR OUR REGION. A COLD FRONT
WILL MOVE INTO THE AREA FROM THE OHIO VALLEY BY WEDNESDAY...THEN
STALL AND LIFT BACK NORTH AS A WARM FRONT LATE IN THE WEEK...AS
HIGH PRESSURE ALOFT BUILDS ACROSS THE SOUTHEAST STATES. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. BELOW NORMAL
TEMPERATURES EARLY IN THE WEEK WILL MODERATE TO ABOVE NORMAL
TEMPERATURES BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 354 PM EDT SUNDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR WEST THROUGH TONIGHT.
THERE REMAINS THE POTENTIAL FOR HEAVY RAINS WITH CONVECTION THIS
AFTERNOON INTO TONIGHT WITH PWATS AROUND 1.5 TO 2 INCHES...SOUTH TO
SOUTHWEST FLOW AND RELATIVELY LOW FFG IN THE WEST. RAINFALL
RATES...MOVEMENT AND TRAINING OF STORMS WILL BE KEY ITEMS TO
MONITOR. TRAINING OF ECHOES FROM SOUTH TO NORTH OVER SATURATE
GROUNDS WILL BE OF HIGH CONCERN. A WEST TO EAST ORIENTATION NORTH
OF FRONTAL BOUNDARY COULD ALSO RESULT IN LOCAL WATER PROBLEMS
DEPENDING ON LOCATION. THE DAY ONE CONVECTIVE OUTLOOK ALSO
HIGHLIGHTS THE POTENTIAL FOR MARGINAL SEVERE IN THE SOUTHEAST
CORNER OF CWA WITH WIND AND HAIL THE PRIMARY THREATS.
UPPER LOW OVER EASTERN TENNESSEE WILL LIFT NORTHEAST THIS AFTERNOON
INTO TONIGHT AND REACH WESTERN PENNSYLVANIA BY MONDAY EVENING.
SURFACE FRONTAL BOUNDARY REMAINS WEST TO EAST ACROSS SOUTHERN
PORTIONS OF FORECAST AREA THIS AFTERNOON AND WILL LIFT NORTH AS WARM
FRONT TONIGHT INTO MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE IN THE UNSTABLE MOIST AIR THIS AFTERNOON INTO TONIGHT. LOW
LEVEL MOISTURE POOLING IS OCCURRING ALONG THE SURFACE BOUNDARY NEAR
THE VA/NC BORDER. SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY
RAINS. LEANED POPS THIS AFTERNOON INTO TONIGHT TOWARDS A BLEND OF
HRRR...ARW AND CONTINUITY...THEN TRIM BACK POPS FOR THE OVERNIGHT AS
MID LEVEL DRY AIR WRAPS AROUND FROM THE WEST. ADDED AREAS OF FOG
OVERNIGHT WITH LIGHT WINDS AND LOW LEVEL MOISTURE. LOWS TONIGHT
WILL RANGE FROM THE LOWER 60S IN THE MOUNTAINS TO NEAR 70 DEGREES IN
THE PIEDMONT.
CLOSED UPPER LOW WILL CONTINUE DRIFTING NORTH-NORTHEAST ON MONDAY.
START WITH THE HIGHEST POPS MONDAY MORNING WITH THE WARM ADVECTION
AND SHIFT POPS AXIS NORTHWARD DURING THE DAY. THE DAY TWO CONVECTIVE
OUTLOOK KEEPS OUR AREA IN GENERAL THUNDERSTORMS FOR MONDAY. ANY
ADDITIONAL FLOOD WATCHES FOR MONDAY WILL BE DEPENDENT ON SUNDAYS
CONVECTION AND LOCATION. HIGH TEMPERATURES ON MONDAY WILL VARY FROM
THE UPPER 60S IN THE NORTHWEST MOUNTAINS TO THE MID 80S IN THE
PIEDMONT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 355 PM EDT SUNDAY...
FORCING FOR SHOWERS/STORMS WILL WANE MONDAY NIGHT AS UPPER SUPPORT
MOVES NORTHEAST AND AWAY FROM THE REGION.
DON'T BLINK. PROGRESSIVE FLOW ACROSS THE NORTHERN PART OF THE CONUS
WILL INTRODUCE ANOTHER FRONT AND ASSOCIATED BAROCLINIC ZONE WHICH
WILL APPROACH THE REGION TUESDAY...THEN STALL EAST-WEST ALONG THE
MASON DIXON FOR MID WEEK.
MODELS BRING SURFACE COLD FRONT INTO THE OHIO VALLEY FROM THE UPPER
MID-WEST ON TUESDAY. LINEAR ORIENTED...POTENTIALLY STRONG
CONVECTION...APPEARS LIKELY WITH THIS SYSTEM...BUT ATTM IT APPEARS
THIS ACTIVITY WILL NOT REACH OUR FCST AREA UNTIL AFTER PEAK HEATING
TUESDAY OR SOMETIME TUESDAY NIGHT. IF THIS TURNS OUT TO BE THE CASE
THEN STRENGTH OF THE ACTIVITY SHOULD BE LESS ROBUST WITH ONLY
MARGINAL RISK OF SEVERE WEATHER TO CONTEND WITH TUESDAY NIGHT...AND
THEN MAINLY ALONG THE WESTERN SLOPES OF THE MOUNTAINS...THE STORMS
FALLING APART AS THEY CROSS THE MOUNTAINS.
FOR WEDNESDAY...THE SURFACE FRONT STALLS JUST TO OUR NORTH AS THE
UPPER SUPPORT MOVES EAST IN TANDEM WITH A BUILDING SUBTROPICAL HIGH
OVER THE SOUTHEAST STATES. SUBTROPICAL RIDGING WILL BLOCK SOUTHERN
PROGRESSION OF FRONT...HOWEVER...CONVERGENCE OF AIRMASS OVER THE
AREA WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS/STORMS...ESP
ACROSS THE NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY.
TEMPERATURES BY MID WEEK WILL TREND WARMER...WITH ABOVE NORMAL
READINGS ANTICIPATED PER INCREASING HEIGHTS/THICKNESSES AND A
WESTERLY WIND COMPONENT WHICH SHOULD AID IN ADIABATIC WARMING EAST
OF THE BLUE RIDGE. WITH 85H TEMPS APPROACHING +20 DEG C...SURFACE
READING SHOULD EASILY CLIMB WELL INTO THE 80S AND POSSIBLY THE L-M
90S PENDING SUNSHINE. MINIMUM TEMPERATURES WILL ALSO AVERAGE WELL
ABOVE NORMAL...THANKS TO CONTINUED HIGH MOISTURE CONTENT AND
DEWPOINTS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 355 PM EDT SUNDAY...
TYPICAL SUMMERLIKE WEATHER ANTICIPATED FOR THE END OF THE WEEK AND
INTO NEXT WEEKEND...WITH TENDENCY FAVORING THE WARM SIDE OF GUIDANCE
AS STRONG SUBTROPICAL RIDGE ALOFT ENVELOPS THE SOUTHEAST CONUS.
THERE WILL BE A DAILY THREAT FOR SHOWERS/STORMS...MAINLY SCATTERED
AND DIURNALLY DRIVEN. HOWEVER...WILL HAVE TO WATCH FRONTAL BOUNDARY
WHICH WILL BE STALLED ACROSS THE OHIO VALLEY AND INTO THE NORTHERN
MID ATLANTIC WHERE MORE ORGANIZED DEEP CONVECTION WILL TAKE
PLACE...OUTFLOW FROM WHICH MAY DRIFT INTO OUR NORTHERN CWA ATTMS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 120 PM EDT SUNDAY...
POOR AVIATION CONDITIONS EXPECTED THROUGH THE TAF VALID PERIOD. A
CLOSED UPPER LOW OVER EASTERN TENNESSEE THIS AFTERNOON WILL DRIFT
SLOWLY NORTHEAST TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE
MONDAY. MVFR CONDITIONS WILL PREVAIL WITH POCKETS OF IFR/LIFR IN
CONVECTION AND LOW CLOUDS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO
TONIGHT...WITH THE BEST COVERAGE AND DURATION ACROSS THE WESTERN
SITES...ESPECIALLY KLWB AND KBLF. LOCATIONS WITH A GOOD CHANCE FOR
THUNDERSTORMS ARE WHERE SOLAR HEATING WILL COMBINE WITH ENOUGH
INSTABILITY TO SUPPORT THUNDERSTORMS. DAN IS THE TAF SITE WITH BEST
CHANCE FOR A THUNDERSTORM THIS AFTERNOON INTO THIS EVENING.
MOST OF THE STORMS WILL DIMINISH WITH LOSS OF HEATING BUT SOME
SHOWERS MAY LINGER IN THE WEST TONIGHT. AREAS OF LOW
CLOUDS...FOG...AND DRIZZLE WILL LIKELY PERSIST OVERNIGHT AFTER THE
HEAVIER RAIN DRIFTS NORTH OF THE AREA.
UNSETTLED WEATHER WILL CONTINUE MONDAY WITH MVFR/IFR SHOWERS AND
EMBEDDED THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL OCCUR
ACROSS THE NORTH.
OUTSIDE OF THUNDERSTORMS...EAST TO SOUTHEAST WINDS WILL PREVAIL
AT 4-7KTS TONIGHT. THEN WINDS BECOMING LIGHT AND VARIABLE
OVERNIGHT INTO MONDAY. WINDS WILL BECOME SOUTH TO SOUTHWEST AT
5-10 KTS MONDAY AFTERNOON.
MEDIUM CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE
TAF PERIOD.
EXTENDED AVIATION DISCUSSION...
POOR AVIATION CONDITIONS TO CONTINUE INTO NEXT WEEK...BUT WINDOWS
OF OPPORTUNITY FOR VFR CONDITIONS INCREASE TUE. UPPER LOW/TROUGH
WILL MOVE INTO WESTERN PA BY MONDAY EVENING. MEANWHILE...A COLD
FRONT WILL APPROACH FROM THE OH VALLEY BY WED. THIS LEAVES A VERY
UNSETTLED/WET PATTERN ACROSS THE REGION THROUGH MOST OF THE
PERIOD. TUE THROUGH THE DAY OFFERS THE BEST CHANCE FOR SEVERAL
HOURS OF VFR...ESPECIALLY EAST OF THE BLUE RIDGE.
EXPECT WIDESPREAD LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG WITH
IFR-LIFR CIGS/VSBYS. OVERALL...CONDITIONS SHOULD IMPROVE TO MVFR-
VFR OUTSIDE SHRA/TSRA ACTIVITY DURING THE AFTERNOONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-010-012-
019-020.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042-043-507-508.
&&
SYNOPSIS...KK/MBS
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RABHazardous weather outlook, Jul 5, 2:50 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT SUN JUL 5 2015 VAZ007-009-010-012-WVZ042-043-507-508-061900- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-SUMMERS-EASTERN GREENBRIER- WESTERN GREENBRIER- 250 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAINFALL WILL CONTINUE INTO MONDAY AFTERNOON ASSOCIATED WITH AN UPPER LOW MOVING NORTHWARD OUT OF THE TENNESSEE VALLEY. MINOR FLOODING ISSUES COULD CONTINUE INTO MONDAY IN AREAS THAT EXPERIENCE HEAVIER RAINFALL. BY TUESDAY EVENING...SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT APPROACHING FROM THE OHIO VALLEY...WILL BE MOVING INTO THE REGION FROM THE WEST. THE STORMS ARE EXPECTED TO DIMINISH AS THEY REACH THE WESTERN COUNTIES. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED ON TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A FRONTAL SYSTEM LINGERS THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ011-013>018-022>024-032>035-043>047-058-059- WVZ044-061900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GILES-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE- 250 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LOW LOCATED ACROSS THE EASTERN TENNESSEE VALLEY WILL BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS TO THE AREA TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING AND PRODUCE STRONG WIND GUSTS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-061900- ALLEGHANY VA-BATH- 250 PM EDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT THIS TIME. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 2:13 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 213 PM EDT SUN JUL 5 2015 NCZ005-VAZ043-044-051900- ROCKINGHAM-HENRY-PITTSYLVANIA- 213 PM EDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES... AT 213 PM EDT...A STRONG THUNDERSTORM WAS OVER HARRISONS CROSSROADS...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDEN... WENTWORTH... MAYFIELD... HARRISONS CROSSROADS... AND AIKEN SUMMIT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3640 7973 3645 7979 3663 7973 3656 7949 TIME...MOT...LOC 1813Z 233DEG 11KT 3646 7972 DS
Special weather statement, Jul 5, 2:26 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EDT SUN JUL 5 2015 VAZ016-051900- CARROLL- 226 PM EDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL COUNTY... AT 226 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAMBSBURG...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILLSVILLE... FANCY GAP... GLADESBORO... AND LAMBSBURG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3658 8074 3661 8081 3676 8072 3670 8057 TIME...MOT...LOC 1826Z 220DEG 15KT 3663 8074 DS
Special weather statement, Jul 5, 3:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SUN JUL 5 2015
NCZ002-003-019-052000-
WILKES-ALLEGHANY-SURRY-
327 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
SURRY...NORTHEASTERN WILKES AND EASTERN ALLEGHANY COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAPHILL...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOTTOM...
TRAPHILL...
MOUNTAIN PARK...
ABSHERS...
AND DOCKERY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3625 8104 3633 8117 3656 8097 3656 8094
3647 8070
TIME...MOT...LOC 1926Z 220DEG 26KT 3634 8105
DSSpecial weather statement, Jul 5, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT SUN JUL 5 2015 VAZ032-033-052015- PATRICK-FRANKLIN- 340 PM EDT SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PATRICK AND SOUTH CENTRAL FRANKLIN COUNTIES... AT 340 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRY STONE STATE PARK...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRY STONE STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3677 8011 3682 8016 3689 8007 3687 7995 TIME...MOT...LOC 1940Z 232DEG 11KT 3682 8009 DS
Local storm report, Jul 5, 4:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 4 S BLAIRS 36.62N 79.39W
07/05/2015 CITY OF DANVILLE VA 911 CALL CENTER
TREE DOWN BLOCKING NORTH HILLS APT. COMPLEX.
0340 PM TSTM WND DMG 3 SSE DANVILLE CITY 36.54N 79.40W
07/05/2015 CITY OF DANVILLE VA 911 CALL CENTER
TREE DOWN AT 1398 GOODYEAR BLVD.
0347 PM TSTM WND DMG 3 SSE DANVILLE CITY 36.54N 79.39W
07/05/2015 CITY OF DANVILLE VA 911 CALL CENTER
TREE DOWN AT 2331 GOODYEAR BLVD.
0330 PM HAIL 1 N DANVILLE CITY 36.60N 79.42W
07/05/2015 E0.50 INCH CITY OF DANVILLE VA TRAINED SPOTTER
&&
11Special weather statement, Jul 5, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUL 5 2015
VAZ016-052045-
CARROLL-
421 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL COUNTY...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR FANCY GAP...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FANCY GAP...
GLADESBORO...
GALAX HILLSVILLE AIRPORT...
AND WOODLAWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3664 8090 3687 8077 3684 8056 3682 8055
3658 8074
TIME...MOT...LOC 2021Z 211DEG 20KT 3667 8077
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:07 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Jul 5, 4:35 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more | 25 hr |
| Jul 5, 2:26 PM EDT | Special Weather Statement | RNK | Carroll | 34 min |
| Jul 5, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 70 min |
| Jul 5, 3:24 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| Jul 5, 3:40 PM EDT | Special Weather Statement | RNK | City of Martinsville | 35 min |
| Jul 5, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 54 min |
| Jul 5, 4:54 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| Jul 5, 4:55 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Jul 5, 4:57 PM EDT | Special Weather Statement | RNK | Charlotte | 63 min |
| Jul 5, 5:13 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 5, 5:26 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Jul 5, 5:48 PM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Jul 5, 5:59 PM EDT | Special Weather Statement | RNK | Henry | 31 min |
| Jul 5, 6:06 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Jul 5, 6:31 PM EDT | Special Weather Statement | RNK | Franklin, City of Danville, City of Martinsville | 29 min |
| Jul 5, 6:33 PM EDT | Special Weather Statement | RNK | City of Galax | 27 min |
| Jul 5, 6:34 PM EDT | Special Weather Statement | RNK | Appomattox | 56 min |
| Jul 5, 7:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Jul 5, 7:05 PM EDT | Special Weather Statement | RNK | City of Galax | 25 min |
| Jul 5, 7:26 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 5, 7:27 PM EDT | Special Weather Statement | RNK | Carroll | 33 min |
| Jul 5, 7:29 PM EDT | Special Weather Statement | RNK | Pittsylvania | 31 min |
| Jul 5, 7:37 PM EDT | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jul 5, 7:56 PM EDT | Special Weather Statement | RNK | Tazewell | 34 min |
| Jul 5, 7:57 PM EDT | Special Weather Statement | RNK | Bedford | 33 min |
| Jul 5, 7:58 PM EDT | Special Weather Statement | RNK | Halifax | 32 min |
| Jul 5, 12:53 AM EDT | Special Weather Statement | RNK | Rockingham | 52 min |
| Jul 5, 2:13 PM EDT | Special Weather Statement | RNK | Rockingham | 47 min |
| Jul 5, 3:27 PM EDT | Special Weather Statement | RNK | Alleghany | 33 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | RNK | Yadkin | 29 min |
| Jul 5, 5:21 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 39 min |
| Jul 5, 6:54 PM EDT | Special Weather Statement | RNK | Caswell | 36 min |
| Jul 5, 6:20 PM EDT | Special Weather Statement | RNK | Mercer | 55 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | RNK | Mercer | 29 min |
| Jul 5, 7:31 PM EDT | Special Weather Statement | RNK | Mercer | 29 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.